Alert archive / Florida / River Flood Warnings in 2012

River Flood Warning 25, NWS Tampa Bay, FL

August 15, 2012Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 15, 2012, 7:13 AM EDT for Manatee County, Florida. It took effect at Aug 15, 2012, 7:28 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 7:13 AM EDT (11:13 UTC)
In effect from
Aug 15, 2012, 7:28 AM EDT
Expired
Aug 16, 2012, 10:08 AM EDT
In force
27 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 12.36 ft at Aug 15, 2012, 2:00 PM EDT.

actionminormoderate5101508/1508/1608/17
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS42 KTBW 151113
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
713 AM EDT WED AUG 15 2012

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE MANATEE RIVER NEAR
MYAKKA HEAD. 

SUMMER TIME THUNDERSTORMS WITH HEAVY RAIN HAVE BROUGHT THE WATER LEVELS
UP ON THE MANATEE RIVER HEADWATERS TO MINOR FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-160013-
/O.NEW.KTBW.FL.W.0025.120815T1128Z-120816T0900Z/
/MKHF1.1.ER.120815T1128Z.120815T1800Z.120816T0300Z.NO/
713 AM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 6 AM WEDNESDAY THE STAGE WAS...10.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM THIS MORNING AND CONTINUE TO 
RISE TO NEAR 11.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
STAGE BY LATER TONIGHT.
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

MANATEE
 MYAKKA HEAD  11  10.5  WED 06 AM  10.4    7.7    6.4    5.9    5.2
3 follow-up statements
121 
WGUS82 KTBW 151443
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1043 AM EDT WED AUG 15 2012

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE CYPRESS CREEK AT 
WORTHINGTON GARDENS...AND THE MANATEE RIVER AT MYAKKA HEAD. 

SUMMER RAINS FROM DAILY THUNDERSTORMS BROUGHT THE WATER LEVELS UP INTO
MINOR FLOOD STATUS ON THE CYPRESS CREEK AND THE MANATEE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-160343-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-120818T1800Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120818T1200Z.NO/
1043 AM EDT WED AUG 15 2012

THE FLOOD WARNING CONTINUES
FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL SATURDAY AFTERNOON. 
* AT 10 AM WEDNESDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL REMAIN NEAR ITS CURRENT STAGE FOR THE NEXT SEVERAL DAYS. 
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON STATE 
ROAD 54.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

CYPRESS CREEK
 WORTHINGTON   8   8.1  WED 10 AM   8.1    8.0    8.0    7.9    7.7

$$

FLC081-160343-
/O.EXT.KTBW.FL.W.0025.000000T0000Z-120816T1640Z/
/MKHF1.1.ER.120815T1125Z.120815T1800Z.120816T1040Z.NO/
1043 AM EDT WED AUG 15 2012

THE FLOOD WARNING CONTINUES
FOR THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THURSDAY AFTERNOON. 
* AT 10 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   THU    FRI    SAT    SUN    MON

MANATEE
 MYAKKA HEAD  11  11.9  WED 10 AM  10.8    8.4    6.9    6.2    5.8

$$
476 
WGUS82 KTBW 160245
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1045 PM EDT WED AUG 15 2012

...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR CYPRESS CREEK AT 
WORTHINGTON GARDENS AND MANATEE RIVER AT MYAKKA HEAD.

.HEAVY RAINFALL FROM THUNDERSTORMS OVER THE LAST FEW DAYS HAS 
CAUSED RIVER LEVELS TO RISE TO MINOR FLOOD LEVELS ON THE CYPRESS
CREEK AND MANATEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-161545-
/O.CON.KTBW.FL.W.0024.000000T0000Z-120818T1800Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120818T1200Z.NO/
1045 PM EDT WED AUG 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL SATURDAY AFTERNOON 
* AT 10 PM WEDNESDAY THE STAGE WAS 8.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL REMAIN NEAR FLOOD THROUGH FRIDAY NIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA 
  ON STATE ROAD 54

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CYPRESS CREEK
 WORTHINGTON   8   8.1 WED 10 PM   8.0    8.0    8.0    7.9    7.6

$$

FLC081-161434-
/O.EXT.KTBW.FL.W.0025.000000T0000Z-120816T1434Z/
/MKHF1.1.ER.120815T1125Z.120815T1845Z.120816T0834Z.NO/
1045 PM EDT WED AUG 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THURSDAY MORNING 
* AT 10 PM WEDNESDAY THE STAGE WAS 11.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  THURSDAY MORNING.
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE 
  DOWNSTREAM FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS 
  TO FLOOD.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

MANATEE
 MYAKKA HEAD  11  11.7 WED 10 PM  10.6    8.0    6.8    6.1    5.8

$$
826 
WGUS82 KTBW 161408
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1008 AM EDT THU AUG 16 2012

A RIVER FLOOD WARNING IS CANCELLED FOR THE CYPRESS CREEK AT 
WORTHINGTON GARDENS AND THE MANATEE RIVER AT MYAKKA HEAD.  

THE WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE. HOWEVER...ANY
HEAVY RAIN THAT WILL FALL AGAIN TODAY MAY BRING THE WATER LEVELS 
UP INTO A MINOR FLOOD STAGE AGAIN.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC101-170308-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-120817T1200Z/
/WRGF1.1.ER.000000T0000Z.120813T1145Z.120817T0600Z.NO/
1008 AM EDT THU AUG 16 2012

...FLOOD WARNING CANCELLED FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS.
* AT 9 AM THURSDAY THE STAGE WAS 8.0 FEET AND FALLING. 
* MINOR FLOODING HAS ENDED. 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE TODAY.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON 
STATE ROAD 54.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   FRI    SAT    SUN    MON    TUE

CYPRESS CREEK
 WORTHINGTON   8   8.0  THU 09 AM   7.9    7.8    7.7    7.6    7.4

$$

FLC081-161438-
/O.CAN.KTBW.FL.W.0025.000000T0000Z-120816T1434Z/
/MKHF1.1.ER.120815T1125Z.120815T1845Z.120816T0720Z.NO/
1008 AM EDT THU AUG 16 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD.
* AT 9 AM THURSDAY THE STAGE WAS 10.2 FEET AND FALLING. 
* FLOOD STAGE IS 11.0 FEET. 
* IMPACT...AT 11.0 FEET...A PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AND AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   FRI    SAT    SUN    MON    TUE

MANATEE
 MYAKKA HEAD  11  10.2  THU 09 AM   8.0    6.9    6.2    5.8    5.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 15, 3:45 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 15, 3:45 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
345 AM EDT WED AUG 15 2012

.SHORT TERM (TODAY-FRIDAY)...
MID/UPPER LEVEL RIDGING WILL HOLD ACROSS THE GULF AND FLORIDA INTO
THURSDAY THEN THE TROUGH OVER THE EASTERN U.S. WILL BEGIN TO
DEEPEN AS A SERIES OF SHORTWAVES MOVE THROUGH THE TROUGH.
MEANWHILE THE LOW LEVEL RIDGE AXIS WILL GENERALLY HOLD ACROSS
SOUTH CENTRAL FLORIDA WITH RATHER LIGHT FLOW SHIFTING TO SOUTHWEST
TO WEST EACH AFTERNOON AS THE WEST COAST SEA BREEZE DEVELOPS AND
MOVES WELL INLAND. SOME POCKETS OF DEEPER MOISTURE WILL MOVE
ACROSS NORTH FLORIDA ASSOCIATED WITH THE SHORTWAVES MOVING THROUGH
THE TROUGH...BUT THE EXACT TIMING OF THESE WAVES VARIES WITH EACH
MODEL RUN. EITHER WAY IT STILL LOOKS LIKE THERE WILL BE SUFFICIENT
MOISTURE ACROSS THE AREA TO CAUSE ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE COASTAL WATERS LATE EACH NIGHT WHICH
WILL MOVE ONSHORE DURING THE MORNING HOURS AND THEN SHIFT INLAND
DURING THE AFTERNOON AND EVENINGS. MAIN THREATS WITH ANY STORMS
WILL CONTINUE TO BE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. DAYTIME HIGH TEMPERATURES WILL REMAIN NEAR TO A
COUPLE OF DEGREES ABOVE NORMAL IN THE UPPER 80S TO MID 90S WITH
OVERNIGHT LOWS ABOUT NORMAL AND MOSTLY IN THE 70S.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...
HIGH PRESSURE WILL RIDGE ACROSS THE AREA AT THE SURFACE AND ALOFT
THROUGH THE PERIOD WITH A WEAKENING BOUNDARY STALLING JUST NORTH
OF THE AREA SUNDAY NIGHT AND DISSIPATING THROUGH TUESDAY. GENERAL
AFTERNOON SCATTERED SEA BREEZE INDUCED THUNDERSTORMS WILL BE
POSSIBLE EACH DAY WITH RAIN CHANCES MAINLY 40 PERCENT...WITH SOME
ADDITIONAL MOISTURE ACROSS THE NORTH FROM THE BOUNDARY ALLOWING
SHOWERS TO LINGER DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE
IN THE 70S FOR LOWS AND IN THE UPPER 80S TO LOWER 90S FOR HIGHS.

&&

.AVIATION...
VFR CONDITIONS ARE IN PLACE WITH LIGHT WINDS. LATE MORNING SHOWERS
NEAR THE COAST MAY BE POSSIBLE AT KSRQ AND KPIE WITH THUNDERSTORMS
THEN POSSIBLE AT ALL TERMINALS AFTER 17Z. TEMPO MVFR TO LOCALLY
IFR CONDITIONS WILL BE POSSIBLE IN THE THUNDERSTORMS...OTHERWISE
VFR WILL PREVAIL. WINDS WILL AGAIN BECOME LIGHT AFTER 00Z WITH VFR
CONDITIONS.

&&

.MARINE...
HIGH PRESSURE RIDGE AXIS WILL HOLD OVER THE REGION THROUGH THE
WEEKEND WITH WINDS AROUND 10 KNOTS OR LESS AND SEAS 2 FEET OR
LESS...EXCEPT IN THE VICINITY OF THUNDERSTORMS. THE WEST COAST SEA
BREEZE WILL DEVELOP EACH AFTERNOON WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  91  78  92  78 /  30  20  30  20
FMY  93  76  93  76 /  40  20  40  20
GIF  94  75  94  75 /  50  20  40  20
SRQ  91  77  91  77 /  30  20  30  20
BKV  92  72  93  72 /  30  20  30  20
SPG  91  80  92  80 /  30  20  30  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Aug 15, 5:03 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EDT WED AUG 15 2012

FLZ039-042-043-048>052-055>057-060>062-065-151600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
503 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ALONG THE BAY AND SEA
BREEZE BOUNDARIES WITH THE BEST CHANCES INLAND. THE MAIN THREATS
FROM THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...AND HEAVY RAINS CAUSING MINOR FLOODING.

...EXCESSIVE HEAT IMPACT...
TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S AGAIN TODAY
WITH DEW POINTS REMAINING IN THE 70S. THIS WILL RESULT IN HEAT
INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
EACH DAY ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. A FEW STORMS
COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF
HEAVY RAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

Nearby

River Flood Warnings in Florida, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.